Alert archive / Idaho / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 16, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 27, 2017, 12:49 PM MDT for Blaine County, Butte County, Custer County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 12:49 PM MDT (18:49 UTC)
- Expired
- Jun 27, 2017, 1:12 PM MDT
- In force
- 23 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, ID, Butte County, ID, Custer County, ID
The radar
The Pocatello radar (KSFX), 87 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 2571 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322
WUUS55 KPIH 271849
SVRPIH
IDC013-023-037-271930-
/O.NEW.KPIH.SV.W.0016.170627T1849Z-170627T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
1249 PM MDT TUE JUN 27 2017
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Southeastern Custer County in central Idaho...
Northeastern Blaine County in central Idaho...
Southwestern Butte County in southeastern Idaho...
* Until 130 PM MDT
* At 1247 PM MDT, a severe thunderstorm was located 9 miles south of
Grouse, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Custer...northeastern Blaine and southwestern Butte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter. Strong winds will create make
driving difficult...particularly for high profile vehicles.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4361 11337 4344 11354 4359 11373 4367 11368
TIME...MOT...LOC 1847Z 312DEG 14KT 4355 11358
HAIL...1.00IN
WIND...60MPH
$$
tw1 follow-up statement
257
WWUS55 KPIH 271912
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
112 PM MDT TUE JUN 27 2017
IDC013-023-037-271922-
/O.CAN.KPIH.SV.W.0016.000000T0000Z-170627T1930Z/
Custer ID-Blaine ID-Butte ID-
112 PM MDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER...
NORTHEASTERN BLAINE AND SOUTHWESTERN BUTTE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 4361 11337 4344 11354 4359 11373 4367 11368
TIME...MOT...LOC 1908Z 312DEG 14KT 4348 11348
$$
DMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:41 AM MDT, 10 hours 8 minutes earlier.
Area forecast discussion, Jun 27, 2:41 AM MDT, 10 hours 8 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 241 AM MDT Tue Jun 27 2017 .SHORT TERM...Today and Tonight. Waves of showers and thunderstorms continue early this morning. Gusts over 35mph and some downpours have been common. The trend through noon appears to push one area through the eastern highlands, and a second one across the central mountains. Locally heavy downpours and gusty winds will be the main risks. By this afternoon, the focus for strong/possibly severe storms will be across the Upper Snake Highlands and Plain. How far southwest is still a bit in question. Some of the high resolution data suggests it won't make it too far past a Palisades to INL line, BUT there are a few indications it could make it almost to Craters and Pocatello. This appears to be a situation we will have to monitor once things get going this afternoon. Most storms in the areas mentioned above will see strong winds and small hail, but just like yesterday a few severe storms are possible especially across the Upper Snake Highlands. The risk would be hail over 1" and winds over 60mph in that scenario. This is would also be the area to look for heavy rainfall as we do have enough moisture for storms to be both "dry" and wet (over 0.10"). Elsewhere, showers and storms will continue across the central mountains but the risk of hail and wind will be less. Outside of where we see storms today, expect it be breezy with sustained winds of 20-30 mph with higher gusts. At this point though, we are seeing enough impacts for any headlines BUT don't be surprised if some pockets of blowing dust appear. For tonight, activity will be diminishing with lingering showers mainly across the north. It will be noticeably cooler, around 7-15 degrees. Keyes .LONG TERM...Wednesday Through Next Tuesday. As the next storm drops southeast out of Canada tomorrow and tomorrow night, we will see more showers and storms especially during the afternoon. It will be a bit cooler than today and breezy. Again, no wind headlines anticipated BUT pockets of blowing dust could re-appear. Dry weather will round out the end of the last week of June 2017. A slow warm up is forecast this point in time. The next storm to affect us arrives Saturday for more showers and thunderstorms across the central mountains and Upper Snake Highlands. early next week will be back to dry and warm as southwest flow develops and pushes some of us back toward the 90s. Keyes && .AVIATION...Showers and isold tstms remain possible this morning at KSUN...KBYI...and KPIH. Showers/tstms will continue around KIDA and KDIJ thru tonight. Gusty outflow winds are possible. Overall winds will increase from the SW by this aftn in the Snake River Plain and eastern Magic Valley. Cig/vis expected to remain VFR. Hedges && .FIRE WEATHER...Scattered showers and isolated thunderstorms this morning will become more numerous by this afternoon across the upper Snake River Plain and Upper Snake Highlands. Gusty outflow winds will remain possible through this evening. A cold front moving through Idaho today will bring cooler temperatures and slightly higher humidity...but also strong southwest winds by this afternoon. Thunderstorms are again a threat on Wednesday...but mainly over the eastern and southern highlands and near the Divide. The rest of the week into the weekend looks dry and warmer. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jun 27, 8:12 AM MDT, 4 hours 37 minutes before
Special Weather Statement National Weather Service Pocatello ID 812 AM MDT TUE JUN 27 2017 IDZ019-020-032-271500- Lost River/Pashimeroi ID-Upper Snake Highlands ID- Upper Snake River Plain ID- 812 AM MDT TUE JUN 27 2017 ...SPECIAL WEATHER STATEMENT... At 812 AM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Northwest Inl or 18 miles northeast of Arco, moving east at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Mud Lake, Northwest Inl, Monteview and Howe. LAT...LON 4365 11301 4382 11311 4403 11257 4371 11239 TIME...MOT...LOC 1412Z 250DEG 22KT 4376 11297 DMH
Special weather statement, Jun 27, 8:26 AM MDT, 4 hours 23 minutes before
Special Weather Statement National Weather Service Pocatello ID 826 AM MDT TUE JUN 27 2017 IDZ017-020-032-271515- Lost River/Pashimeroi ID-Upper Snake River Plain ID- Eastern Magic Valley ID- 826 AM MDT TUE JUN 27 2017 ...SPECIAL WEATHER STATEMENT... At 826 AM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles east of Grouse to Craters Of The Moon. Movement was east at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Arco, Craters Of The Moon, Southwest Inl, Moore, Butte City and Howe. LAT...LON 4397 11290 4344 11299 4334 11362 4372 11356 TIME...MOT...LOC 1426Z 250DEG 23KT 4367 11349 4344 11352 DMH
Special weather statement, Jun 27, 8:57 AM MDT, 3 hours 52 minutes before
Special Weather Statement National Weather Service Pocatello ID 857 AM MDT TUE JUN 27 2017 IDZ019-020-271545- Upper Snake Highlands ID-Upper Snake River Plain ID- 857 AM MDT TUE JUN 27 2017 ...SPECIAL WEATHER STATEMENT... At 857 AM MDT, Doppler radar was tracking a strong thunderstorm over Terreton, moving east at 35 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rexburg, Terreton, Menan, Roberts, Mud Lake, Hamer, Egin, Plano, Thornton, southern Saint Anthony Sand Dunes and Sage Junction. LAT...LON 4369 11257 4388 11262 4406 11185 4374 11178 TIME...MOT...LOC 1457Z 259DEG 29KT 4381 11242 DMH
Special weather statement, Jun 27, 9:15 AM MDT, 3 hours 34 minutes before
Special Weather Statement National Weather Service Pocatello ID 915 AM MDT TUE JUN 27 2017 IDZ020-271600- Upper Snake River Plain ID- 915 AM MDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON... SOUTHEASTERN BUTTE...NORTHWESTERN BONNEVILLE AND NORTHWESTERN BINGHAM COUNTIES UNTIL 1000 AM MDT... At 915 AM MDT, Doppler radar was tracking a strong thunderstorm near Atomic City or 26 miles northwest of Blackfoot, moving east at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Idaho Falls, East Butte, Osgood and Kettle Butte. LAT...LON 4337 11277 4354 11283 4372 11206 4346 11198 TIME...MOT...LOC 1515Z 256DEG 33KT 4348 11269 DMH
Special weather statement, Jun 27, 12:06 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pocatello ID 1206 PM MDT TUE JUN 27 2017 IDZ017-018-020-031-032-271845- Lost River/Pashimeroi ID-Big and Little Wood River Region ID- Upper Snake River Plain ID-Sawtooth Mountains ID- Eastern Magic Valley ID- 1206 PM MDT TUE JUN 27 2017 ...SPECIAL WEATHER STATEMENT... At 1205 PM MDT, Doppler radar was tracking a strong thunderstorm near Grouse, moving southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Grouse. LAT...LON 4364 11389 4377 11372 4362 11336 4340 11368 TIME...MOT...LOC 1805Z 314DEG 14KT 4366 11374 DMH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:11 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 34 min |
| Jun 26, 7:54 PM MDT | Special Weather Statement | PIH | Jefferson | 36 min |
| Jun 26, 9:19 PM MDT | Special Weather Statement | PIH | Fremont | 41 min |
| Jun 27, 8:12 AM MDT | Special Weather Statement | PIH | Jefferson | 48 min |
| Jun 27, 8:26 AM MDT | Special Weather Statement | PIH | Butte | 49 min |
| Jun 27, 8:57 AM MDT | Special Weather Statement | PIH | Jefferson | 48 min |
| Jun 27, 9:15 AM MDT | Special Weather Statement | PIH | Jefferson | 45 min |
| Jun 27, 12:06 PM MDT | Special Weather Statement | PIH | Blaine | 39 min |
| Jun 27, 1:01 PM MDT | Special Weather Statement | PIH | Butte | 44 min |
| Jun 27, 1:08 PM MDT | Special Weather Statement | PIH | Bear Lake | 37 min |
| Jun 27, 1:38 PM MDT | Special Weather Statement | PIH | Fremont | 22 min |
| Jun 27, 2:35 PM MDT | Special Weather Statement | PIH | Fremont | 25 min |
| Jun 27, 3:08 PM MDT | Special Weather Statement | PIH | Madison | 52 min |
| Jun 27, 3:20 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison | 40 min |
| Jun 27, 3:56 PM MDT | Special Weather Statement | PIH | Madison | 49 min |
| Jun 27, 5:30 PM MDT | Special Weather Statement | PIH | Fremont | 30 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.